Alert archive / Kansas / Special Weather Statements in 2014
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Aug 7, 2014, 9:25 PM CDT for Gove County, Kansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2014, 9:25 PM CDT (02:25 UTC)
- Expired
- Aug 7, 2014, 10:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Goodland, KS
County Gove County, KS
The radar
The Goodland radar (KGLD), 99 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 644 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1941 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
101
WWUS83 KGLD 080225
SPSGLD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
825 PM MDT THU AUG 7 2014
KSZ028-029-080300-
GOVE-LOGAN-
925 PM CDT THU AUG 7 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS AND GOVE
COUNTY IN WEST CENTRAL KANSAS...
AT 921 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF THE
MONUMENT ROCKS TO SCOTT STATE LAKE TO 9 MILES SOUTHWEST OF SCOTT
STATE LAKE...MOVING EAST AT 20 MPH.
LOCATIONS AND TIMES OF ARRIVAL INCLUDE...
THE MONUMENT ROCKS BY 940 PM CDT...
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3870 10111 3895 10089 3894 10038 3869 10048
3869 10104
TIME...MOT...LOC 0225Z 270DEG 16KT 3887 10077 3870 10092
3860 10103
$$
HUSTEDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:50 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Aug 7, 6:50 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 550 PM MDT THU AUG 7 2014 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 1251 PM MDT THU AUG 7 2014 SHORTWAVE TROUGH EVIDENT ON WATER VAPOR IN UTAH/WESTERN COLORADO WILL TRANSLATE OVER THE RIDGE AND INTO THE AREA TONIGHT. LOW LEVEL UPSLOPE HAS BEEN ESTABLISHED IN THE WAKE OF OVERNIGHT CONVECTION/BACK DOOR FRONT WITH UPPER 50 DEW POINTS WELL INTO EASTERN COLORADO. MODEL SIGNALS ARE FAIRLY CONSISTENT THAT THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND THEN MERGE INTO A CLUSTER OR LINE AND MOVE ACROSS THE CWA THIS EVENING AND OVERNIGHT. DEEP LAYER SHEAR AND INSTABILITY WILL BE SUFFICIENT FOR A FEW SEVERE STORMS...BUT MAIN THREAT WILL BE HEAVY RAIN AND GUSTY WINDS AS LINE ORGANIZES. POTENTIAL FOR 1-2 INCHES EXISTS IN CENTRAL AND WESTERN PORTIONS OF THE FORECAST AREA. RAIN WILL END WEST TO EAST AFTER MIDNIGHT. SOME RAIN MAY LINGER INTO FRIDAY MORNING BEFORE A LULL IN PRECIPITATION AROUND MID DAY. RIDGE AXIS WILL BE OVER THE SOUTHERN PLAINS ON FRIDAY AFTERNOON AND WITH ANOTHER DISTURBANCE COMING OVER THE TOP EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS...BEST CHANCES IN THE AFTERNOON WILL BE NORTH OF INTERSTATE 70. TEMPERATURES WILL BE NEAR TO SLIGHTLY BELOW NORMAL WITH CLOUDS AND PRECIPITATION HOLDING THEM DOWN A BIT. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 1247 PM MDT THU AUG 7 2014 FRIDAY NIGHT-SUNDAY...WEST/NORTHWEST FLOW ALOFT THROUGH THE PERIOD. MODELS HAVE VARYING SOLUTIONS ON MOISTURE AVAILABILITY AND TIMING BUT IT LOOKS LIKE WEATHER DISTURBANCES WILL MOVE ACROSS THE AREA FRIDAY NIGHT AND SATURDAY NIGHT. BASICALLY WILL KEEP SLIGHT CHANCE/CHANCE POPS GOING FOR THE FORECAST. LOW TEMPERATURES FRIDAY NIGHT AND SATURDAY NIGHT IN THE LOW TO MID 60S WITH HIGHS OVER THE WEEKEND IN THE 80S. SUNDAY NIGHT-THURSDAY...FORECAST AREA REMAINS UNDER NORTHWEST FLOW ALOFT THROUGH TUESDAY AS UPPER HIGH EXTENDS FROM TEXAS INTO THE FOUR CORNERS AREA WITH LOW PRESSURE OVER THE WEST COAST AND NORTHEAST. FOR TUESDAY NIGHT AND WEDNESDAY THE RIDGE AXIS SHIFTS EAST OVER THE AREA BEFORE FLATTENING A BIT THURSDAY. WITH MODEST DISCREPANCIES TIED TO MOISTURE AVAILABILITY AND TIMING OF WEATHER DISTURBANCES THAT MAY OR MAY NOT IMPACT THE AREA MINIMAL CHANGES MADE TO POP/WX FORECAST. BASED ON GFS/ECMWF 850MB TEMPERATURES A SLOW WARMING TREND IS EXPECTED. SHOULD SEE HIGHS IN THE 80S TO LOW 90S WITH LOWS IN THE 60S. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 544 PM MDT THU AUG 7 2014 COMPLICATED SET OF TAFS DUE TO CLUSTER OF THUNDERSTORMS MOVING THROUGH THE AREA AT THIS TIME AND THE MESOSCALE AFFECTS THEY WILL CAUSE. THUNDERSTORMS WILL AFFECT KGLD FIRST THEN KMCK ABOUT A COUPLE OF HOURS LATER. IT LOOKS LIKE AT THIS TIME THAT SOME STRATUS AND FOG WILL OCCUR WITH THE BEST CHANCE OF MVFR CONDITIONS EXPECTED AT KMCK. ALSO INTERESTING SCENARIO FOR KMCK. MORE THAN ONE MODEL IS SHOWING ANOTHER CLUSTER OF STORMS MOVING THROUGH KMCK BETWEEN 12Z AND 18Z. SO SINCE THERE IS SOME SUPPORT CHOSE TO PUT IN A VCTS AT THAT TIME AND REVISIT THIS ISSUE AGAIN FOR THE 06Z TAFS. AT KGLD THE NEXT BATCH OF AFTERNOON AND EVENING THUNDERSTORMS WILL START AFFECT THE AREA LATE IN THE DAY. SO CHOSE TO INTRODUCE VCTS AT THAT TIME. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...024 LONG TERM...99 AVIATION...BULLER
Hazardous weather outlook, Aug 7, 2:43 PM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 143 PM MDT THU AUG 7 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081815- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 143 PM MDT THU AUG 7 2014 /243 PM CDT THU AUG 7 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS THE TRI STATE AREA THIS AFTERNOON AND TONIGHT. SOME LOCALLY HEAVY RAINFALL WILL BE POSSIBLE DUE TO SLOW MOVING STORMS. A FEW STORMS MAY BE SEVERE AND PRODUCE LARGE HAIL...DAMAGING WINDS AND REDUCED VISIBILITY IN BLOWING DUST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING FROM FRIDAY THROUGH NEXT WEDNESDAY. AT THIS TIME...THE THREAT FOR WIDESPREAD SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Aug 7, 8:35 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
735 PM MDT THU AUG 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM TSTM WND GST 5 E TRIBUNE 38.47N 101.66W
08/07/2014 M53 MPH GREELEY KS MESONET
&&
MENTZERLocal storm report, Aug 7, 8:43 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
743 PM MDT THU AUG 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TSTM WND GST 5 N TRIBUNE 38.54N 101.75W
08/07/2014 E60 MPH GREELEY KS TRAINED SPOTTER
&&
MENTZERSpecial weather statement, Aug 7, 8:51 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
751 PM MDT THU AUG 7 2014
KSZ042-080215-
WICHITA-
851 PM CDT THU AUG 7 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WICHITA COUNTY IN WEST CENTRAL KANSAS...
AT 849 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF LYDIA...OR NEAR
LYDIA...MOVING EAST AT 40 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3835 10154 3850 10113 3849 10112 3827 10112
3826 10113 3826 10149
TIME...MOT...LOC 0152Z 258DEG 34KT 3834 10132
HUSTEDLocal storm report, Aug 7, 9:05 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
805 PM MDT THU AUG 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HEAVY RAIN OAKLEY 39.13N 100.85W
08/07/2014 M1.63 INCH LOGAN KS EMERGENCY MNGR
FELL IN 40 MINUTES.
&&
MENTZERSpecial weather statement, Aug 7, 9:13 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
813 PM MDT THU AUG 7 2014
KSZ028-042-080245-
LOGAN-WICHITA-
913 PM CDT THU AUG 7 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS AND WICHITA
COUNTY IN WEST CENTRAL KANSAS...
AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTH OF
LEOTI TO 5 MILES NORTH OF MARIENTHAL TO 5 MILES SOUTHEAST OF LYDIA...
MOVING EAST AT 30 MPH.
LOCATIONS AND TIMES OF ARRIVAL INCLUDE...
RURAL LOGAN COUNTY AT 930 PM CDT
RURAL WICHITA COUNTY AT 930 PM CDT
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH
THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3856 10136 3869 10154 3870 10148 3879 10148
3884 10118 3882 10083 3870 10083 3870 10112
3827 10112 3826 10133
TIME...MOT...LOC 0213Z 265DEG 25KT 3871 10142 3856 10122
3824 10119
HUSTEDSpecial weather statement, Aug 7, 9:25 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
825 PM MDT THU AUG 7 2014
KSZ028-029-080300-
GOVE-LOGAN-
925 PM CDT THU AUG 7 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS AND GOVE
COUNTY IN WEST CENTRAL KANSAS...
AT 921 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF THE
MONUMENT ROCKS TO SCOTT STATE LAKE TO 9 MILES SOUTHWEST OF SCOTT
STATE LAKE...MOVING EAST AT 20 MPH.
LOCATIONS AND TIMES OF ARRIVAL INCLUDE...
THE MONUMENT ROCKS BY 940 PM CDT...
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3870 10111 3895 10089 3894 10038 3869 10048
3869 10104
TIME...MOT...LOC 0225Z 270DEG 16KT 3887 10077 3870 10092
3860 10103
HUSTEDThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:26 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Thomas | 49 min |
| Aug 7, 7:52 PM CDT | Special Weather Statement | GLD | Thomas | 23 min |
| Aug 7, 7:55 PM CDT | Special Weather Statement | GLD | Greeley | 35 min |
| Aug 7, 8:00 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Thomas | 30 min |
| Aug 7, 8:05 PM CDT | Special Weather Statement | GLD | Logan | 25 min |
| Aug 7, 8:13 PM CDT | Special Weather Statement | GLD | Decatur, Sheridan | 32 min |
| Aug 7, 8:20 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wichita | 25 min |
| Aug 7, 8:28 PM CDT | Special Weather Statement | GLD | Logan | 32 min |
| Aug 7, 8:45 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Logan, Wallace, Wichita | 30 min |
| Aug 7, 8:51 PM CDT | Special Weather Statement | GLD | Wichita | 24 min |
| Aug 7, 8:53 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 37 min |
| Aug 7, 9:13 PM CDT | Special Weather Statement | GLD | Wichita | 32 min |
| Aug 7, 10:12 PM CDT | Special Weather Statement | GLD | Gove | 33 min |
| Aug 7, 7:30 PM CDT | Special Weather Statement | GLD | Cheyenne | 15 min |
| Aug 7, 7:39 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 36 min |
| Aug 7, 8:33 PM CDT | Special Weather Statement | GLD | Kit Carson | 12 min |
| Aug 8, 5:55 PM CDT | Special Weather Statement | GLD | Yuma | 20 min |
| Aug 8, 6:14 PM CDT | Special Weather Statement | GLD | Yuma | 16 min |
| Aug 8, 6:17 PM CDT | Severe Thunderstorm Warning | GLD | Yuma | 28 min |
| Aug 8, 6:34 PM CDT | Special Weather Statement | GLD | Kit Carson | 11 min |
| Aug 8, 6:40 PM CDT | Severe Thunderstorm Warning | GLD | Yuma | 50 min |
| Aug 8, 6:44 PM CDT | Special Weather Statement | GLD | Kit Carson | 31 min |
Nearby
Special Weather Statements in Kansas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.